Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 18, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 13, 2004, 2:15 PM CDT for Haskell County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 2:15 PM CDT (19:15 UTC)
- Expired
- May 13, 2004, 6:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Haskell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 7.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2125 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 131917
FFWSJT
TXC207-132315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
215 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HASKELL COUNTY IN WEST CENTRAL TEXAS
THIS INCLUDES THE CITY OF HASKELL
* UNTIL 615 PM CDT
* AT 200 PM CDT...THE PUBLIC REPORTED FLASH FLOODING FROM HEAVY
RAINFALL BETWEEN STAMFORD AND RULE. HIGHWAY 6 BETWEEN STAMFORD
AND RULE HAS WATER COVERING THE ROAD. HEAVY RAINS CONTINUE TO
DEVELOP OVER HASKELL COUNTY.
TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE.
REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
ANGELO.
LAT...LON 3297 9994 3313 9995 3321 9964 3323 9955
3326 9947 3297 9947
$$1 follow-up statement
000 WGUS74 KSJT 132138 FFSSJT TXC207-132145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 436 PM CDT THU MAY 13 2004 ...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FLASH FLOOD WARNING FOR HASKELL COUNTY... AT 431 PM CDT...ONLY LIGHT RAIN IS EXPECTED OVER HASKELL COUNTY AND THE THREAT OF FLOODING HAS ENDED. LAW ENFORCEMENT OFFICIALS INDICATED THAT MOST OF THE FLOOD WATERS HAVE RECEDED. THEREFORE THE FLASH FLOOD WARNING FOR HASKELL COUNTY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 11:11 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 13, 11:11 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1111 AM CDT THU MAY 13 2004 .UPDATE... FORECAST UPDATE TO FOLLOW WITH NEWLY ISSUED SEVERE THUNDERSTORM WATCH FOR HASKELL AND THROCKMORTON COUNTIES. COLD FRONT TO PUSH SOUTH INTO NORTHERN BIG COUNTRY LATER THIS AFTERNOON WHILE DRYLINE APPROACHES OUR FAR WESTERN COUNTIES. SHOWERS AND THUNDERSTORMS ALREADY DEVELOPING SOUTHWARD FROM OKLAHOMA INTO NORTHWEST TX ALONG THE FRONT. AS AIRMASS DESTABILIZATION CONTINUES...ADDITIONAL THUNDERSTORM DEVELOPMENT EXPECTED INTO THE BIG COUNTRY. ALSO HAVE ELEVATED SHOWERS/THUNDERSTORMS IN OUR SOUTHEAST COUNTIES IN AN AREA OF ENHANCED CONVERGENCE...AND WILL ADJUST TIMING OF SHOWERS/ THUNDERSTORMS IN THAT AREA. && .PREV DISCUSSION... PUSHED THROUGH ALL OF KANSAS...AND IS ABOUT TO KISS THE TIP OF THE TEXAS PANHANDLE. SHOULD REACH THE RED RIVER THIS AFTERNOON AND BEGIN TO MOVE INTO THE BIG COUNTRY LATE THIS AFTERNOON...TO NEAR ABI AROUND SUNSET...SJT AROUND 9-10 PM...AND NEAR THE I-10 CORRIDOR BY MIDNIGHT. RAIN CHANCES LOOK GOOD AS LOW LEVELS WILL BE MOISTURE RICH...DEWPOINTS AROUND 70 FOR MOST OF WEST CENTRAL TEXAS. DYNAMICS IN PLACE FOR SEVERE WEATHER...MAINLY HAIL AND STRONG WINDS...WILL MENTION SEVERE IN FORECAST. DRYLINE WILL BE A PLAYER AS WELL...AND SHOULD MOVE EAST ACROSS OUR WESTERN COUNTIES THIS AFTERNOON. DRYLINE SHOULD RETREAT WEST LATE THIS AFTERNOON. SO IT IS UNCERTAIN WHERE THE STRONGEST STORMS WILL FIRE. SPC HIGHLIGHTS 21 TO 03Z (4-10 PM LOCAL) AS THE PEAK SEVERE THREAT TIME. EVEN WITHOUT THUNDERSTORMS...POST FRONTAL OVERRUNNING SHOULD GIVE GOOD CHANCES FOR RAIN AREA WIDE...WITH BEST CHANCES AFTER MIDNIGHT. WILL GO WITH HIGH POPS. HOPING ALL OUR COUNTIES SEE SOME RAIN...HIGHEST RAIN TOTALS SHOULD BE OUR EASTERN COUNTIES WHERE AMOUNTS OVER AN INCH ARE POSSIBLE. FRONT MOVES SOUTH AND EAST ON FRIDAY...IT SHOULD HANG ACROSS SOUTH TEXAS...WITH CONTINUED WEAK ISENTROPIC LIFT WILL CARRY LOW POPS INTO SATURDAY FOR OUR SOUTHERN AND EASTERN COUNTIES. NICE NEAR NORMAL MAY WEATHER INTO EARLY NEXT WEEK. AMAZINGLY ABILENE HAS YET TO SEE THE FIRST 90 DEGREE TEMPERATURE OF THE YEAR. AT THIS POINT SHOULD PASS MID MAY WITHOUT REACHING 90. && .SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 PM CDT FOR HASKELL AND THROCKMORTON COUNTIES. && 19
Hazardous weather outlook, May 13, 4:30 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 430 AM CDT THU MAY 13 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-140930- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 430 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT CHANCE OF SEVERE WEATHER LATER TODAY AND TONIGHT ACROSS ALL OF WEST CENTRAL TEXAS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND IN ADVANCE OF A COLD FRONT AS IT MOVES SOUTH ACROSS THE AREA. A DRY LINE MOVING INTO THE AREA FROM THE WEST THIS AFTERNOON WILL ENHANCE THE CHANCE OF THUNDERSTORM DEVELOPMENT AS IT INTERACTS WITH THE SOUTHWARD MOVING COLD FRONT. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. 15
In the hours before
Local storm report, May 13, 1:37 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
137 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 6 NE HAMLIN 32.95N 100.05W
05/13/2004 1.75 INCH JONES TX TRAINED SPOTTER
&&
TEXTDEMOLocal storm report, May 13, 1:40 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
140 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 4 NE MELVIN 31.24N 99.53W
05/13/2004 1.75 INCH MCCULLOCH TX TRAINED SPOTTER
&&
TEXTDEMOThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:32 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 58 min |
| May 13, 1:22 PM CDT | Tornado Warning | SJT | Haskell | 53 min |
| May 13, 1:26 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 64 min |
| May 13, 1:37 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 53 min |
| May 13, 1:49 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 56 min |
| May 13, 1:50 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 55 min |
| May 13, 1:53 PM CDT | Tornado Warning | SJT | Fisher | 52 min |
| May 13, 1:57 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 63 min |
| May 13, 2:00 PM CDT | Tornado Warning | SJT | Jones | 60 min |
| May 13, 2:12 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 63 min |
| May 13, 2:13 PM CDT | Tornado Warning | SJT | Throckmorton | 62 min |
| May 13, 2:17 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 58 min |
| May 13, 2:19 PM CDT | Tornado Warning | SJT | Haskell | 56 min |
| May 13, 2:38 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 67 min |
| May 13, 2:45 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 60 min |
| May 13, 2:52 PM CDT | Tornado Warning | SJT | Jones | 53 min |
| May 13, 3:02 PM CDT | Tornado Warning | SJT | Coleman, Runnels | 58 min |
| May 13, 3:10 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 65 min |
| May 13, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 64 min |
| May 13, 3:16 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 59 min |
| May 13, 3:19 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Shackelford | 56 min |
| May 13, 3:28 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 47 min |
| May 13, 3:33 PM CDT | Tornado Warning | SJT | Concho, Runnels | 42 min |
| May 13, 3:39 PM CDT | Tornado Warning | SJT | Taylor | 66 min |
| May 13, 3:43 PM CDT | Tornado Warning | SJT | Shackelford, Throckmorton | 62 min |
| May 13, 3:45 PM CDT | Flash Flood Warning | SJT | Coleman, Concho, McCulloch, Mason, Menard, Runnels | 6 hr |
| May 13, 3:46 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 59 min |
| May 13, 3:56 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 64 min |
| May 13, 4:02 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 58 min |
| May 13, 4:12 PM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 63 min |
| May 13, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 61 min |
| May 13, 4:16 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 44 min |
| May 13, 4:20 PM CDT | Tornado Warning | SJT | Nolan | 25 min |
| May 13, 4:25 PM CDT | Flash Flood Warning | SJT | Taylor | 110 min |
| May 13, 4:35 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 55 min |
| May 13, 4:39 PM CDT | Tornado Warning | SJT | Taylor | 66 min |
| May 13, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 59 min |
| May 13, 4:54 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 66 min |
| May 13, 5:11 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 64 min |
| May 13, 5:25 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 65 min |
| May 13, 5:44 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 46 min |
| May 13, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 59 min |
| May 13, 6:05 PM CDT | Tornado Warning | SJT | Mason | 55 min |
| May 13, 6:45 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 45 min |
| May 13, 6:57 PM CDT | Tornado Warning | SJT | Mason | 33 min |
| May 13, 6:58 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 62 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.